[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.204.139.136. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 10, 1987

Dipyridamole-Induced Myocardial Ischemia-Reply

Author Affiliations

New Rochelle, NY

New Rochelle, NY

JAMA. 1987;258(2):203-204. doi:10.1001/jama.1987.03400020045019

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

In Reply.—  In response to Dr Ranhosky's comments, we agree that our report does not prove that dipyridamole caused the episodes of ischemia observed; however, we feel that the general medical community should be aware that dipyridamole has been demonstrated to induce myocardial ischemia in animals and man, as referenced in our report. Based on our observations, we identified a small group of patients at particular risk—notably, those with unstable angina, multivessel coronary disease, and epicardial coronary collaterals.Dr Ranhosky focuses on the incidence of myocardial infarction and death but not of ischemic episodes in "two large studies." His statement that "the incidence of severe myocardial ischemic episodes after... administration of dipyridamole is low" is unsupported. The first study has apparently not been published. The second study is completely misrepresented. Homma et al administered 300 mg of oral dipyridamole to 100 patients; fully 25% of the patients had chest pain

×